Weak* continuous characters on dual algebras

Bernard Chevreau, Il Bong Jung, Eungil Ko, Carl Pearcy

Research output: Contribution to journalArticlepeer-review

2 Scopus citations


In this note we study properties of the set of weak*-continuous characters on a given singly generated dual algebra of operators on Hilbert space. This topic is pertinent to the invariant subspace problem. Our results unify some known examples, and enable us to show that for a certain class of such algebras, the set of such characters is empty.

Original languageEnglish
Pages (from-to)187-198
Number of pages12
JournalIndiana University Mathematics Journal
Issue number1
StatePublished - 2005


  • Dual algebra
  • Weak spectrum
  • Weak* continuous character


Dive into the research topics of 'Weak* continuous characters on dual algebras'. Together they form a unique fingerprint.

Cite this